Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking fenofibrate. Now having ALT and AST levels high. Should I continue fenofibrate?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I have been taking fenofibrate several years for cholesterol and triglycerides. It has really helped those levels but now the ALT and AST on my metabolic panel are high. If I stop the fenofibrate will that get those levels back to normal?
Posted Wed, 26 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 1 hour later
welcome to healthcare magic
i read your mail with deligence
as you are using finofibrate , which usually have side effect of elevation of liver enzymes , which is usally dose related. And after stopping the drug this will normalise.
And you have to evaluate for other causes of elevation of liver engymes like hepatitis, alcohol, any infections and other medication.
Coming to after stopping finofibrate you can restart that with lower levels , under monitoring of enzymes.
You can start others like statins which also dicrease both cholesterol and triglycerides. these should be done after discussing with your local docter.
You can also start nonmedical measures like avoid high cholesterol diet, junk food, do regular exercise.
thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor